Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Function and Viramune/Testosterone
May 20, 2004

I have a question about long term liver toxicity.

I am on a once daily regimen of viramune/viread and emtriva. I also take depo-testosterone injections for low test and lexapro for depression.

I am nervous about how the HAART (especially viramune) and the injectible testosterone will impact my liver long term.

Would you suggest anything to minimize this?

Response from Dr. Henry

If you have been on that HIV regimen for a while then the rate of new liver toxicity seems low. There is not much data on the liver safety of very long term use of depo-testosterone. There is no confirmed way to prevent liver toxicity with any form of alternative therapy (i.e. milk thistle) though there is interest and many anecdotal reports. I continue to monitor patients liver status every 3 months or so in my patients on a regimen such as yours. Pushing good hydration and nutrition and avoiding other liver toxins (such as excessive alcohol or Tylenol) is also important. Protecting against hepatitis A/B with vaccination is another way to try and avoid liver problems. KH



Previous
is this a sign of resistance?
Next
abacavir -- excreted in stools

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement